CASE REPORT
Year : 2016  |  Volume : 7  |  Issue : 3  |  Page : 146-148

Cyclophosphamide and epirubicin-induced diabetes mellitus in breast cancer: A rare occurrence


1 Department of Pharmacology, All India Institute of Medical Sciences, Jodhpur, Rajasthan, India
2 Department of Medicine, All India Institute of Medical Sciences, Jodhpur, Rajasthan, India

Correspondence Address:
Arup Kumar Misra
Department of Pharmacology, All India Institute of Medical Sciences, Jodhpur - 342 005, Rajasthan
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0976-500X.189684

Rights and Permissions

Breast cancer is the leading cause of death in women. Epirubicin and cyclophosphamide (EC) is one of the chemotherapeutic regimens used for the treatment of breast cancer. We describe a case treated with EC regimen and who presented to us with symptoms suggestive of diabetes mellitus postchemotherapy. Absence of family history of diabetes and normal blood sugar level, prechemotherapy points toward drug-induced hyperglycemia. These chemotherapeutic agents capable of altering immune response and might act synergistically to cause immunological damage to the islets of pancreas which might precipitate diabetes mellitus. Causality analysis on Naranjo's scale indicates a possible association with regimen.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed1574    
    Printed28    
    Emailed0    
    PDF Downloaded291    
    Comments [Add]    

Recommend this journal